Alert archive / Wyoming / High Wind Warnings in 2015
High Wind Warning 20, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 11, 2015, 1:39 PM MST for Albany County, Laramie County, Platte County, Wyoming. It was in force for 12 hr. 21 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 11, 2015, 1:39 PM MST (20:39 UTC)
- Expired
- Nov 12, 2015, 1:14 AM MST
- In force
- 12 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 11, 1:42 PM MST | NON-TSTM WND GST 58 | Cheyenne, WY | SUSTAINED WIND 45 MPH. |
| Nov 11, 1:50 PM MST | NON-TSTM WND GST 68 | 10 Wsw Cheyenne, WY | THIS IS WYDOT SITE OF MP 353.0. SUSTAINED WIND 53 MPH. |
| Nov 11, 1:53 PM MST | NON-TSTM WND GST 58 | Cheyenne, WY | SUSTAINED AT 46 MPH |
| Nov 11, 1:58 PM MST | NON-TSTM WND GST 66 | Warren Af Base, WY | SUSTAINED AT 50 MPH. |
| Nov 11, 2:30 PM MST | NON-TSTM WND GST 60 | 10 W Cheyenne, WY | SUSTAINED AT 38 MPH. |
| Nov 11, 2:32 PM MST | NON-TSTM WND GST 56 | Vedauwoo, WY | SUSTAINED AT 41 MPH. |
| Nov 11, 3:10 PM MST | NON-TSTM WND GST 57 | 8 E Arlington, WY | WIND GUSTS TO 63MPH AT 205PM. WYDOT WEBCAMS SHOWING NEAR ZERO VISIBILITIES AT COOPER COVE. |
| Nov 11, 3:12 PM MST | NON-TSTM WND GST 50 | Vedauwoo, WY | SUSTAINED AT 41 MPH. |
| Nov 11, 4:10 PM MST | NON-TSTM WND GST 56 | 12 W Cheyenne, WY | SUSTAINED AT 43 MPH. |
| Nov 11, 4:11 PM MST | NON-TSTM WND GST 59 | 15 Nne Centennial, WY | SUSTAINED AT 37 MPH. |
| Nov 11, 4:20 PM MST | NON-TSTM WND GST 59 | 18 Wnw Cheyenne, WY | ONE INCH OF SNOW ON THE GROUND. |
| Nov 11, 5:20 PM MST | NON-TSTM WND GST 57 | 12 W Cheyenne, WY | SUSTAINED AT 41 MPH. |
| Nov 11, 5:21 PM MST | NON-TSTM WND GST 52 | 23 W Cheyenne, WY | SUSTAINED AT 44 MPH. |
| Nov 11, 5:25 PM MST | NON-TSTM WND GST 52 | 8 S Chugwater, WY | SUSTAINED AT 35 MPH. |
| Nov 11, 5:53 PM MST | NON-TSTM WND GST 53 | Cheyenne, WY | SUSTAINED AT 41 MPH. |
| Nov 11, 6:00 PM MST | NON-TSTM WND GST 59 | 10 Sw Cheyenne, WY | SUSTAINED AT 45 MPH. |
| Nov 11, 6:01 PM MST | NON-TSTM WND GST 49 | 23 W Cheyenne, WY | SUSTAINED AT 42 MPH. |
| Nov 11, 6:01 PM MST | NON-TSTM WND GST 56 | 12 W Cheyenne, WY | SUSTAINED AT 43 MPH. |
| Nov 11, 6:40 PM MST | NON-TSTM WND GST 61 | 12 W Cheyenne, WY | SUSTAINED AT 45 MPH. |
| Nov 11, 6:41 PM MST | NON-TSTM WND GST 48 | 23 W Cheyenne, WY | SUSTAINED AT 41 MPH. |
| Nov 11, 7:10 PM MST | NON-TSTM WND GST 58 | 12 W Cheyenne, WY | SUSTAINED AT 45 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
861 WWUS75 KCYS 112039 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 139 PM MST WED NOV 11 2015 ...STRONG WEST TO NORTHWEST WINDS FOR SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE AND SOUTHEAST WYOMING TODAY... .GUSTY NORTHWEST WINDS WILL OCCUR OVER SOUTHERN PORTIONS OF THE SOUTHERN NEBRASKA PANHANDLE TODAY WITH EVEN STRONGER WINDS INTO SOUTHEAST WYOMING. WINDS WILL QUICKLY SUBSIDE OVER THE NEBRASKA PANHANDLE THIS EVENING WHILE WINDS WILL DECREASE MORE SLOWLY OVER SOUTHEAST WYOMING. WYZ106-116-117-120600- /O.NEW.KCYS.HW.W.0020.151111T2039Z-151112T0600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 139 PM MST WED NOV 11 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON AND INTO THE EVENING BEFORE SLOWLY DECREASING THROUGH THE OVERNIGHT HOURS. * WINDS...SUSTAINED WEST TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...STRONG GUSTY WINDS WILL INCREASE BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ020-021-054-055-120000- /O.CON.KCYS.WI.Y.0009.000000T0000Z-151112T0000Z/ BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 139 PM MST WED NOV 11 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...WINDS WILL REMAIN STRONG THROUGH MID AFTERNOON AND THEN QUICKLY DECREASE INTO THE EVENING HOURS. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. * IMPACTS...STRONG CROSSWINDS WILL INCREASE BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
742 WWUS75 KCYS 112043 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 143 PM MST WED NOV 11 2015 ...STRONG WEST TO NORTHWEST WINDS FOR SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE AND SOUTHEAST WYOMING TODAY... .GUSTY NORTHWEST WINDS WILL OCCUR OVER SOUTHERN PORTIONS OF THE SOUTHERN NEBRASKA PANHANDLE TODAY WITH EVEN STRONGER WINDS INTO SOUTHEAST WYOMING. WINDS WILL QUICKLY SUBSIDE OVER THE NEBRASKA PANHANDLE THIS EVENING WHILE WINDS WILL DECREASE MORE SLOWLY OVER SOUTHEAST WYOMING. WYZ106-116-117-120445- /O.CON.KCYS.HW.W.0020.000000T0000Z-151112T0600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 143 PM MST WED NOV 11 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON AND INTO THE EVENING BEFORE SLOWLY DECREASING THROUGH THE OVERNIGHT HOURS. * WINDS...SUSTAINED WEST TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...STRONG GUSTY WINDS WILL INCREASE BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. A FEW AREAS OF BLOWING SNOW AND REDUCED VISIBILITY WILL ALSO OCCUR WITH THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ020-021-054-055-120000- /O.CON.KCYS.WI.Y.0009.000000T0000Z-151112T0000Z/ BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 143 PM MST WED NOV 11 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...WINDS WILL REMAIN STRONG THROUGH MID AFTERNOON AND THEN QUICKLY DECREASE INTO THE EVENING HOURS. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. * IMPACTS...STRONG CROSSWINDS WILL INCREASE BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
206 WWUS75 KCYS 112057 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 157 PM MST WED NOV 11 2015 ...STRONG WEST TO NORTHWEST WINDS FOR SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE AND SOUTHEAST WYOMING TODAY... .GUSTY NORTHWEST WINDS WILL OCCUR OVER SOUTHERN PORTIONS OF THE SOUTHERN NEBRASKA PANHANDLE TODAY WITH EVEN STRONGER WINDS INTO SOUTHEAST WYOMING. WINDS WILL QUICKLY SUBSIDE OVER THE NEBRASKA PANHANDLE THIS EVENING WHILE WINDS WILL DECREASE MORE SLOWLY OVER SOUTHEAST WYOMING. WYZ118-120500- /O.EXA.KCYS.HW.W.0020.000000T0000Z-151112T0600Z/ CENTRAL LARAMIE COUNTY- INCLUDING THE CITY OF...CHEYENNE 157 PM MST WED NOV 11 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON AND INTO THE EVENING BEFORE SLOWLY DECREASING THROUGH THE OVERNIGHT HOURS. * WINDS...SUSTAINED WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WITH FREQUENT GUSTS AROUND 60 MPH. * IMPACTS...STRONG GUSTY WINDS WILL INCREASE BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. A FEW AREAS OF BLOWING SNOW AND REDUCED VISIBILITY WILL ALSO OCCUR WITH THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ106-116-117-120500- /O.CON.KCYS.HW.W.0020.000000T0000Z-151112T0600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 157 PM MST WED NOV 11 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON AND INTO THE EVENING BEFORE SLOWLY DECREASING THROUGH THE OVERNIGHT HOURS. * WINDS...SUSTAINED WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH FREQUENT GUSTS OF 55 TO 60 MPH. * IMPACTS...STRONG GUSTY WINDS WILL INCREASE BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. A FEW AREAS OF BLOWING SNOW AND REDUCED VISIBILITY WILL ALSO OCCUR WITH THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ020-021-054-055-120000- /O.CON.KCYS.WI.Y.0009.000000T0000Z-151112T0000Z/ BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 157 PM MST WED NOV 11 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...WINDS WILL REMAIN STRONG THROUGH MID AFTERNOON AND THEN QUICKLY DECREASE INTO THE EVENING HOURS. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. * IMPACTS...STRONG CROSSWINDS WILL INCREASE BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
544 WWUS75 KCYS 112355 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 455 PM MST WED NOV 11 2015 ...STRONG WEST TO NORTHWEST WINDS CONTINUES THIS EVENING FOR PORTIONS OF SOUTHEAST WYOMING... .GUSTY NORTHWEST WINDS WILL CONTINUE LATE THIS AFTERNOON AND EVENING FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING. NEZ020-021-054-055-120100- /O.EXP.KCYS.WI.Y.0009.000000T0000Z-151112T0000Z/ BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 455 PM MST WED NOV 11 2015 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... WINDS ARE EASING ACROSS THE SOUTHERN NEBRASKA PANHANDLE LATE THIS AFTERNOON AND ARE NO LONGER EXPECTED TO REMAIN ABOVE ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME AT 5 PM THIS EVENING. $$ WYZ106-116>118-120600- /O.CON.KCYS.HW.W.0020.000000T0000Z-151112T0600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 455 PM MST WED NOV 11 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING BEFORE SLOWLY DECREASING THROUGH THE OVERNIGHT HOURS. * WINDS...SUSTAINED WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH FREQUENT GUSTS OF 55 TO 60 MPH. * IMPACTS...STRONG GUSTY WINDS WILL INCREASE BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. A FEW AREAS OF BLOWING SNOW AND REDUCED VISIBILITY WILL ALSO OCCUR WITH THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
964 WWUS75 KCYS 120305 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 805 PM MST WED NOV 11 2015 ...STRONG WEST TO NORTHWEST WINDS CONTINUES THIS EVENING FOR PORTIONS OF SOUTHEAST WYOMING... .GUSTY NORTHWEST WINDS WILL SLOWLY EASE THIS EVENING FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING. WYZ106-118-120415- /O.CAN.KCYS.HW.W.0020.000000T0000Z-151112T0600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...BORDEAUX...CHEYENNE 805 PM MST WED NOV 11 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WINS HAVE SHOWN A SLOW BUT STEADY DECREASE IN SPEEDS AT BORDEAUX AND CHEYENNE. LATEST GUIDANCE SHOWING THESE WINDS ARE EXPECTED TO CONTINUE EASING AND NO LONGER REACH WARNING LEVELS. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED FOR THESE AREAS. EXPECT TO SEE WIND GUSTS IN THE 40 TO 50 MPH RANGE THROUGH 11 PM THIS EVENING BEFORE THEY FINALLY DECREASE BELOW THOSE LEVELS. $$ WYZ116-117-120600- /O.CON.KCYS.HW.W.0020.000000T0000Z-151112T0600Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 805 PM MST WED NOV 11 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING BEFORE SLOWLY DECREASING THROUGH THE OVERNIGHT HOURS. * WINDS...SUSTAINED WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH FREQUENT GUSTS OF 55 TO 60 MPH. * IMPACTS...STRONG GUSTY WINDS WILL INCREASE BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. A FEW AREAS OF BLOWING SNOW AND REDUCED VISIBILITY WILL ALSO OCCUR WITH THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
014 WWUS75 KCYS 120540 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1040 PM MST WED NOV 11 2015 ...STRONG WEST TO NORTHWEST WINDS CONTINUES THIS EVENING FOR PORTIONS OF SOUTHEAST WYOMING... .GUSTY NORTHWEST WINDS WILL SLOWLY EASE THIS EVENING FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING. WYZ116-117-120900- /O.EXT.KCYS.HW.W.0020.000000T0000Z-151112T0900Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 1040 PM MST WED NOV 11 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 AM MST THURSDAY... * TIMING...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING BEFORE SLOWLY DECREASING THROUGH THE OVERNIGHT HOURS. * WINDS...SUSTAINED WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH FREQUENT GUSTS OF 55 TO 60 MPH. * IMPACTS...STRONG GUSTY WINDS WILL INCREASE BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. A FEW AREAS OF BLOWING SNOW AND REDUCED VISIBILITY WILL ALSO OCCUR WITH THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
446 WWUS75 KCYS 120814 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 114 AM MST THU NOV 12 2015 WYZ116-117-120915- /O.CAN.KCYS.HW.W.0020.000000T0000Z-151112T0900Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 114 AM MST THU NOV 12 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL CONTINUE TO DECREASE OVERNIGHT. HOWEVER...WIND GUSTS BETWEEN 35 AND 45 MPH WILL REMAIN POSSIBLE OVER THE NEXT SEVERAL HOURS. AREAS OF BLOWING SNOW COULD RESULT IN LOW VISIBILITIES AND SLICK SPOTS ON AREA ROADWAYS. USE CAUTION IF TRAVELING. $$ HAMMER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 11, 10:28 AM MST, 3 hours 11 minutes earlier.
Area forecast discussion, Nov 11, 10:28 AM MST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1028 AM MST WED NOV 11 2015
.UPDATE...
ISSUED AT 937 AM MST WED NOV 11 2015
LATEST HEADLINE UPDATE CANCELLED THE WINTER STORM WARNING FOR THE
SNOWY AND SIERRA MADRE RANGES AS ACCUMULATING SNOW HAS ENDED OVER
THOSE MOUNTAINS. THE WINTER STORM WARNING FOR THE ARLINGTON AREA
AND THE SOUTHERN LARAMIE RANGE AND FOOTHILLS REMAINS IN EFFECT
DUE TO BLOWING SNOW. ROADS ARE VERY ICY IN THESE AREAS AND WINDS
ARE STRONG WITH FREQUENT WIND GUSTS CURRENTLY 35 TO 45 MPH. ICY
ROADS AND STRONG WINDS WILL PRODUCE VERY DIFFICULT TRAVEL IN THESE
AREAS. ROAD SURFACE TEMPERATURES MAY WARM UP ENOUGH THIS AFTERNOON
TO TURN ROADS WET. BLOWING SNOW SHOULD DECREASE BY LATE THIS
AFTERNOON AS MUCH OF THE SNOW GET BLOW AWAY AND TRANSPORTED DOWN
STREAM. WILL KEEP AN EYE ON THOSE FACTORS THIS AFTERNOON.
ISSUED A WIND ADVISORY FOR SOUTHERN PORTIONS OF THE NEBRASKA
PANHANDLE FOR TODAY. MARGINAL WIND ADVISORY STRENGTH WINDS CAN BE
EXPECTED UNTIL LATER THIS AFTERNOON WHEN WINDS WILL DECOUPLE AND
QUICKLY DECREASE.
UPDATE ISSUED AT 817 AM MST WED NOV 11 2015
HEADLINES HAVE BEEN CHANGED THIS MORNING. CANCECYS_3LLED AND
EXPIRED ALL WINTER WEATHER ADVISORIES AND WARNINGS OUTSIDE OF THE
MOUNTAIN AREAS AND FOOTHILLS. SOME LIGHT SNOW DOES CONTINUE OVER
THE NEBRASKA PANHANDLE AT THIS TIME BUT THAT WILL END IN THE NEXT
FEW HOURS WITH LITTLE IN THE WAY OF SNOW ACCUMULATION.
VISIBILITIES ARE GENERALLY 2 TO 4 MILES AT THIS TIME AND BASED ON
WEBCAMS...MOST ROADS ARE ONLY WET WITH TEMPERATURES HOVERING
AROUND 32 DEGREES. THE FEW SPOTS WHERE ROADS ARE A BIT SLIPPERLY
WILL RAPIDLY MELT WITH DAYTIME SOLAR HEATING...AT LEAST IN THE
WESTERN NEBRASKA PANHANDLE. THAT WILL BE A DIFFERENT STORY FOR THE
HIGHER ELEVATIONS IN SOUTHEAST WYOMING.
WILL HAVE TO CLOSELY MONITOR THE ARLINGTON AREA AND AROUND
BORDEAUX AS WINDS RAMP UP LATER TODAY AND THIS EVENING. SEVERAL
INCHES OF SNOW HAVE FALLEN IN THESE AREA AND WITH TEMPERATURES
EXPECTED TO REMAIN BELOW FREEZING TODAY. BLOWING AND DRIFTING SNOW
WILL BE LIKELY AS WINDS INCREASE TO 30 TO 40 MPH WITH STRONGER
GUSTS. MORE UPDATES TO HEADLINES EXPECTED LATER THIS MORNING...MAY
NEED HIGH WIND WARNINGS FOR THE WIND PRONE AREAS OF SOUTHEAST
WYOMING WITH A MENTION OF BLOWING SNOW.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 429 AM MST WED NOV 11 2015
A POTENT WINTER STORM CONTINUES TO IMPACT MUCH OF SOUTHEAST WYO
AND THE WESTERN NEB PANHANDLE THIS AM. ICY/SNOW-PACKED ROADS AND
VERY LOW VISIBILITIES ARE IMPACTING TRAVEL ALONG I80 TO THE WEST
OF CHEYENNE...AND ALONG I25 BETWEEN CHEYENNE AND DOUGLAS. SECTIONS
OF I80/I25 HAVE BEEN PERIODICALLY CLOSED THROUGH THE NIGHT...AND
SOME REMAIN CLOSED AT THIS HOUR. NO IMMEDIATE CHANGES PLANNED TO
HEADLINES WITH IMPACTS BEING OBSERVED.
THIS IS STILL AN EXTREMELY DIFFICULT STORM TO FORECAST...EVEN IN
THE HEAT OF THE BATTLE. WATER VAPOR SATELLITE IMAGERY / OBJECTIVE
UPPER-AIR ANALYSES SHOW THE UPPER-LEVEL CIRCULATION DRIFTING EAST
ACROSS SOUTHEAST CO/WESTERN KS. THE ASSOCIATED MID-LEVEL MOISTURE
PLUME CURRENTLY ENCOMPASSES MUCH OF THE CWA...WITH THE BACK EDGE
NOW ENTERING WESTERN CARBON COUNTY. SOMEWHAT CONCERNING THOUGH IS
THE LACK OF HIGH PRECIPITATION RATES OVER OUR CWA PER THE LATEST
REGIONAL RADAR MOSAIC. DESPITE PLENTIFUL MOISTURE...BELIEVE THIS
IS THE RESULT OF THE STRONG/140+ KT H25 JET ENERGY DISPLACED WELL
TO THE SOUTHEAST OVER SOUTH CENTRAL KS. UPPER-LEVEL DIVERGENCE IS
DEFINITELY WEAKENING. BUT...WITH THE FAVORABLE POSITION OF THE LOW
AND CONTINUED DEFORMATION/WRAP-AROUND PRECIPITATION...IT IS HARD
TO MAKE MANY CHANGES TO THE INHERITED FORECAST. IF SNOW RATES DO
NOT INCREASE SOON...IT WILL BE HARD TO GET PERSISTENT BLIZZARD-
LIKE CONDITIONS ALONG I80 FROM CHEYENNE EAST INTO SIDNEY.
THE MAJORITY OF GUIDANCE PUSHES PRECIPITATION COMPLETELY OUT OF
OUR CWA BY 18-21Z. PLAN TO END OUR WINTER WEATHER ADVISORIES FROM
WEST TO EAST STARTING AT 15Z. A LINGERING THREAT FOR STRONG AND
GUSTY WINDS MAKES THINGS TRICKY. GFS/NAM BUFKIT SOUNDINGS CONTINUE
TO SHOW 40 TO 50 KT FLOW JUST OFF THE SURFACE OVER THE SOUTHERN NE
PANHANDLE. SHOULD SEE GOOD MIXING LATER TODAY WITH EXCELLENT LLVL
COLD ADVECTION...SO AM DEFINITELY CONCERNED ENOUGH ABOUT BLOWING
SNOW TO KEEP THE BLIZZARD WARNING GOING THROUGH 5 PM. IMPACTS MAY
BE MINIMIZED IF SNOW AMOUNTS END UP BEING TOO LOW. THE WIND PRONE
AREAS COULD SEE HIGH WINDS LATE THIS AFTN/EVE GIVEN A H85 CAG-CPR
GRADIENT OVER 60 METERS ON THE NAM...AND THOSE AREAS COULD BE OUR
BIG WINNERS ON SNOW SO FAR PER WEBCAMS. WITH A NON-ZERO RISK FOR
NEAR-BLIZZARD CONDITIONS...EXTENDED THE WINTER STORM WARNING THRU
06Z TONIGHT FOR GUSTS NEAR 60 MPH LIKELY RESULTING IN AREAS OF
VERY LOW VISIBILITY IN THE WIND CORRIDORS. UPGRADED BORDEAUX TO A
WINTER STORM WARNING AS WELL BASED ON THIS ANALYSIS...AND CURRENT
WEBCAMS SHOWING SOME VERY TREACHEROUS CONDITIONS. HIGH WINDS MAY
NECESSITATE A BLIZZARD WARNING LATER TODAY...BUT WILL LET THE DAY
CREW TAKE ANOTHER LOOK.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 429 AM MST WED NOV 11 2015
CURRENT SYSTEM EJECTS WELL TO THE EAST BY THURSDAY MORNING WITH
GUSTY WINDS ALONG HIGHER ELEVATIONS DIMINISHING THROUGH THE
MORNING. ANOTHER CLIPPER SYSTEM TRACKS SOUTHEAST ACROSS MONTANA
AND THE DAKOTAS THURSDAY BUT LOOKING TOO FAR NORTH TO GET ANY
SIGNIFICANT PRECIPITATION ACROSS OUR AREA. NEXT SHOT AT SNOW LOOKS
TO BE SHAPING UP NEXT MONDAY WHEN A VIGOROUS UPPER TROUGH MOVES
EAST FROM THE PACIFIC NORTHWEST PUSHING A STRONG COLD FRONT EAST
ACROSS OUR FORECAST AREA. RIGHT NOW THAT SYSTEM DOESN'T LOOK TO BE
A BIG SNOWMAKER AS IT APPEARS TO BE FAIRLY PROGRESSIVE WITH THE
MAIN LOW PRESSURE AREA DEEPENING AND PASSING WELL TO OUR NORTH.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1026 AM MST WED NOV 11 2015
VFR PREVAILS...WITH LOCALIZED MVFR AT CHADRON AND SIDNEY THROUGH
MID TO LATE AFTERNOON. WINDS GUSTING UP TO NEAR 40 KNOTS THROUGH
LATE THIS AFTERNOON...THEN WINDS DECREASING.
&&
.FIRE WEATHER...
ISSUED AT 429 AM MST WED NOV 11 2015
NO FIRE WEATHER CONCERNS WITH COLD TEMPERATURES AND WIDESPREAD
ACCUMULATING SNOWFALL TODAY. A WARMING TREND IS LIKELY BY THE
UPCOMING WEEKEND...BUT HUMIDITY VALUES ARE EXPECTED TO REMAIN
OUTSIDE OF CRITICAL THRESHOLDS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR WYZ106-110-
116-117.
NE...WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR NEZ020-021-054-
055.
&&
UPDATE...SML
SHORT TERM...CLH
LONG TERM...JG
AVIATION...RUBIN
FIRE WEATHER...CLHHazardous weather outlook, Nov 11, 9:05 AM MST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 905 AM MST WED NOV 11 2015 WYZ101>119-121615- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 905 AM MST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WHILE SNOW HAS ENDED ACROSS SOUTHEAST WYOMING...THE THREAT FOR BLOWING SNOW REMAINS OVER HIGHER ELEVATIONS IN SOUTHEAST WYOMING. THIS INCLUDES PORTIONS OF INTERSTATE 80 SUCH AS THE ARLINGTON AREA AND NEAR THE SUMMIT BETWEEN LARAMIE AND CHEYENNE. BLOWING AND DRIFTING SNOW WILL CONTINUE TO REDUCE VISIBILITIES AND PRODUCE ICY ROAD CONDITIONS. WINDS WILL ONLY INCREASE ACROSS THESE AREA THIS AFTERNOON WITH GUSTS UPWARDS OF 60 MPH POSSIBLE. WINTER STORM WARNINGS REMAIN IN EFFECT TODAY FOR THESE AREAS DUE TO THE CONTINUED BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-121615- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 905 AM MST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL END BY LATE THIS MORNING ACROSS THE WESTERN NEBRASKA PANHANDLE. A FEW ROADS MAY BE SNOW COVERED AND SLIPPERY THIS MORNING BUT CONDITIONS WILL IMPROVE THIS AFTERNOON. GUSTY NORTHWEST WINDS WILL OCCUR THROUGH THIS AFTERNOON WITH FREQUENT GUSTS OF 30 TO 45 MPH WITH THE STRONGEST GUSTS ACROSS SOUTHERN PORTIONS OF THE NEBRAKSA PANHANDLE WHICH INCLUDES INTERSTATE 80. HIGH PROFILE VEHICLES SHOULD EXPECT STRONG CROSS WINDS AT TIMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Nov 11, 10:12 AM MST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1012 AM MST WED NOV 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 12 NW LOST SPRINGS 42.89N 105.09W
11/11/2015 E1.0 INCH CONVERSE WY COCORAHS
SNOW FALL 1.0 INCHES.
&&
DDEALLocal storm report, Nov 11, 11:37 AM MST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1137 AM MST WED NOV 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 SW CHADRON 42.80N 103.04W
11/11/2015 M2.0 INCH DAWES NE CO-OP OBSERVER
SNOW FALL 2.0 INCHES.
&&
DDEALLocal storm report, Nov 11, 12:13 PM MST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1213 PM MST WED NOV 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 4 SE LARAMIE 41.27N 105.53W
11/11/2015 M2.0 INCH ALBANY WY CO-OP OBSERVER
SNOW FALL 2.5 INCHES.
0700 AM SNOW HARRISON 42.69N 103.88W
11/11/2015 M3.0 INCH SIOUX NE CO-OP OBSERVER
SNOW FALL 3.3 INCHES.
&&
DDEALLocal storm report, Nov 11, 1:17 PM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
117 PM MST WED NOV 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
11/11/2015 M60 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 45MPH.
&&
DDEALLocal storm report, Nov 11, 1:22 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
122 PM MST WED NOV 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
11/11/2015 M65 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED AT 43 MPH.
&&
DDEALLocal storm report, Nov 11, 1:28 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
128 PM MST WED NOV 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM NON-TSTM WND GST 15 NNE CENTENNIAL 41.50N 106.00W
11/11/2015 M64 MPH ALBANY WY DEPT OF HIGHWAYS
THIS IS WYDOT SITE OF STROUSS HILL. SUSTAINED WIND 43
MPH.
&&
DDEALNearby
High Wind Warnings in Wyoming, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.